Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

December 26, 20124 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Dec 26, 2012, 1:47 AM EST for 4 counties in Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 26, 2012, 1:47 AM EST (06:47 UTC)
Expired
Dec 26, 2012, 2:15 AM EST
In force
28 min
Issued by
NWS Atlanta, GA

Counties Chattahoochee County, GA, Marion County, GA, Muscogee County, GA, Stewart County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
596 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS82 KFFC 260647
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 AM EST WED DEC 26 2012

GAZ089>091-102-103-260715-
147 AM EST WED DEC 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WEBSTER...
STEWART...MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 215 AM
EST...

AT 143 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM EELBECK/WEST FORT BENNING TO PROVIDENCE
CANYON STATE PARK...MOVING EAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO 
GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS 
WEBSTER...STEWART...MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES 
THROUGH 215 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS 
INCLUDE PROVIDENCE CANYON STATE PARK...JAMESTOWN/SOUTH FORT 
BENNING...EELBECK/WEST FORT BENNING...CUSSETA...VISTA TERRACE... 
COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...SAINT MARYS HILLS... 
BENNING PARK...BENNING HILLS...CUSTER ROAD TERRACE...SAND HILL... 
UPATOI...NORTH FORT BENNING AND MIDLAND. HEAVY DOWNPOURS WILL CAUSE 
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3194 8495 3222 8495 3227 8490 3230 8495
      3257 8495 3257 8469 3255 8467 3253 8468
      3252 8469 3253 8465 3252 8457 3255 8456
      3256 8445 3251 8444 3203 8462 3194 8469
      3192 8492
TIME...MOT...LOC 0646Z 249DEG 33KT 3246 8470 3226 8479
          3208 8492

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 26, 1:02 AM EST, 45 minutes earlier.

Area forecast discussion, Dec 26, 1:02 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
102 AM EST WED DEC 26 2012

.PREV DISCUSSION... /ISSUED 737 PM EST TUE DEC 25 2012/

.SEVERE STORMS INCLUDING A FEW TORNADOES LIKELY TONIGHT/EARLY WED
MORNING...

.UPDATE...
MAIN CONVECTIVE LINE AHEAD OF COLD FRONT IS PROGRESSING QUICKER
THAN ANTICIPATED ACROSS CENTRAL AL THIS EVENING AND ARE NOW
LOOKING AT POTENTIAL FOR SEVERE THREAT BEGINNING NEAR 03Z IN
WESTERN PORTIONS OF THE FORECAST AREA. SOME DISCRETE CELLS SHOWING
SIGNS OF ROTATION HAVE BEEN TRACKING MOSTLY NORTHWARD ACROSS
SOUTHEASTERN AL NEAR THE NORTHERN EXTENT OF THE WARM SECTOR. BASED
ON PROGGED SHORT RANGE ENSEMBLE MEMBERS... THE SOUTHWESTERN
PORTION OF CENTRAL GA LOOKS TO HAVE THE BETTER INSTABILITY
TONIGHT POTENTIALLY GETTING UP TO 500 J/KG OF MUCAPE...WHILE A
LINGERING HYBRID CAD DOME HAS PRIMARILY SERVED TO LIMIT
INSTABILITY FARTHER NORTHWARD. EARLIER SHOWER DEVELOPMENT DURING
THE DAY MAY HAVE REINFORCED THIS FEATURE AND WILL MONITOR
CONDITIONS CLOSELY. ALL CONSIDERED... BELIEVE BEST CHANCE FOR
ISOLATED TORNADO POTENTIAL WILL BE SOUTHERN/SOUTHWESTERN TIER
MAINLY SOUTH OF COLUMBUS AND MACON. MADE ADJUSTMENTS TO POP/WX
GRIDS BASED ON PROGRESSION OF AFOREMENTIONED CONVECTION.

BAKER

&&

PREV DISCUSSION... /ISSUED 309 PM EST TUE DEC 25 2012/

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
INGREDIENTS STILL COMING TOGETHER FOR NOCTURNAL SEVERE WEATHER EVENT
AFTER MIDNIGHT TONIGHT. 12Z RUNS HAVE CONTINUED TREND OF MORE
FAVORABLE PARAMETERS. 0-1KM BULK SHEAR OF 45-55KT NOW IN BOTH NAM
AND GFS...THOUGH THESE ARE SOMEWHAT EAST OF BEST MOISTURE/CAPE AXIS.
IN SPITE OF THIS...FCST SIG TOR PARAMETER VALUES ARE NOW 1.5-2.5 IN
GFS AND 4-5 WITH THE NAM. TORNADO THREAT IS QUITE HIGH FOR A COOL
SEASON QLCS EVENT.

TIMING ON GFS AND ECMWF HAS SHIFTED SLIGHTLY BACK TO BETTER MATCH
THE SLOWER NAM. LATEST HRRR NOW SIMILAR TO GFS TIMING. DUE TO
UNCERTAINTY IN MODELS AND WHETHER ANY PREFRONTAL STORM ACTIVITY WILL
DEVELOP...HAVE NOT TWEAKED TIMING BACK TOO MUCH.  TOTAL RAINFALL
STILL HARD PRESSED TO EXCEED 2 INCHES. NO SIGNIFICANT FLOODING
PROBLEMS EXPECTED.

AFTER FRONT PASSES...PRECIP SHOULD END QUICKLY. WILL BE ISSUING A
WIND ADVISORY FOR THE ENTIRE AREA BUT STARTING A LITTLE SOONER IN
THE MOUNTAINS AS LOW LEVEL FLOW OF 50KTS COULD MIX DOWN TO HIGHER
ELEVATIONS. ALSO HAVE CONTINUED SLT CHC/CHC RAIN/SNOW SHOWER MIX
OVER PARTS OF FAR NE GA WED NIGHT. SHOULD NOT SEE ANY ACCUMULATION.

REST OF FCST LOOKS GOOD. WE WILL CONTINUE TO MONITOR THE SITUATION.

SNELSON

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE LONG TERM PORTION OF THE FORECAST BEGINS WITH WRAP AROUND
MOISTURE FROM THE BACK SIDE OF THE EXITING LOW PRESSURE SYSTEM
ACROSS N GA. COOLER AIR WILL ALSO BE FILTERING INTO THE STATE BUT IT
LOOKS LIKE THE BETTER MOISTURE WILL STAY FAR ENOUGH NORTH THAT IT
SHOULD NOT CAUSE ANY WINTER PRECIP ACROSS THE N GA MOUNTAINS THU
NIGHT/FRIDAY MORNING. HIGH PRESSURE BUILDS IN THURSDAY WITH MOISTURE
BEGINNING TO RETURN TO THE REGION FRIDAY. MOISTURE BEGINS PUSHING IN
AHEAD OF NEXT SYSTEM WHICH WILL BRING ANOTHER ROUND OF PRECIP TO THE
STATE FRIDAY NIGHT/SATURDAY. THIS NEXT SYSTEM DOES NOT LOOK AS
STRONG AS THE ONE THAT WILL MOVE THROUGH TONIGHT...SO WILL CONTINUE
WITH ONLY SHOWERS FOR NOW. THE MODELS SHOW THIS SECOND SYSTEM MOVING
THROUGH THE AREA VERY FAST WITH THE RAIN MOVING INTO W GA AROUND 06Z
SAT AND THE ENTIRE SYSTEM EXITING THE EAST SIDE OF THE STATE BY 18Z
SAT. A STRONG HIGH PRESSURE RIDGE BUILDS IN BEHIND THIS SECOND
SYSTEM AND IT LOOKS TO KEEP NORTH AND CENTRAL GEORGIA DRY SUNDAY AND
MONDAY.

01

&&

.HYDROLOGY...
FLASH FLOOD GUIDANCE REMAINS IN THE 1.5/2.5/3.0 FOR 1H 3H 6H
GUIDANCE RESPECTIVELY. THESE ARE SLIGHTLY REDUCED VALUES WITH RECENT
RAINS BUT LIKELY NOT SUFFICIENT FOR SIGNIFICANT FLOODING CONCERNS
GIVEN INITIAL LIGHT TO MODERATE RAIN AHEAD OF SYSTEM AND THEN
RAPID MOVEMENT OF COLD FRONT ONCE CONVECTIVELY ENHANCED BANDS SET
UP. STILL WILL BE CLOSELY MONITORING THE NEXT 24 HOUR FOR ANY
SHORT FUSE RIVER AND STREAM WARNINGS PRIMARILY.

&&

.AVIATION...
06Z UPDATE...
IFR TO NEAR HIGH END LIFR CIGS CONTINUE TO LINGER ACROSS MOST SITES
TONIGHT. HEIGHTS SHOULD IMPROVE TO MVFR LEVELS NEAR 1500-2500 FT
AFTER 08Z FROM THE WEST...AND ARE LIKELY TO LINGER ON INTO WEDNESDAY
NIGHT. AREA OF WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUES TO
PUSH EAST TONIGHT...WHILE BEST CHANCE FOR TSRA LOOKS TO BE SOUTH
NEAR KCSG AND KMCN...AND RA TO -SHRA LIKELY FARTHER NORTH THOUGH
CANNOT RULE OUT ISOLATED THUNDER. OVERNIGHT WINDS SE NEAR 12 KTS
GUSTING TO 20 KTS WITH POSSIBLE HIGHER VALUES FROM ANY STORM
DEVELOPMENT. MOST PRECIP SHOULD PUSH EAST OF THE SITES FROM ABOUT
10-12Z. WESTERLY WINDS OF NEAR 20 KTS WITH STRONG GUSTS OF 30-35
KTS ARE POSSIBLE FOR MOST SITES FROM ABOUT 17-01Z. VSBYS OF 4-6 SM
OVERNIGHT WITH POSSIBLY LOWER IN PRECIP AREAS... THEN P6SM AFTER
ABOUT 11Z.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON ENDING TIME FOR PRECIPITATION.
HIGH CONFIDENCE ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          52  31  51  30 /  80   0   0   0
ATLANTA         49  30  49  32 /  20   0   0   0
BLAIRSVILLE     48  28  45  28 /  80  20   0   0
CARTERSVILLE    50  31  46  27 /  20   0   0   0
COLUMBUS        51  33  53  31 /  20   0   0   0
GAINESVILLE     50  31  48  32 /  60   0   0   0
MACON           55  33  54  29 /  60   0   0   0
ROME            49  32  47  26 /  20   5   0   0
PEACHTREE CITY  49  31  50  25 /  20   0   0   0
VIDALIA         60  36  56  36 /  80   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING
FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BIBB...
BLECKLEY...BUTTS...CARROLL...CHATTAHOOCHEE...CLARKE...CLAYTON...
COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FAYETTE...FORSYTH...GLASCOCK...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY...
HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...
LAMAR...LAURENS...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

TORNADO WATCH UNTIL 5 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: CHATTAHOOCHEE...HARRIS...MACON...MARION...
MERIWETHER...MUSCOGEE...PIKE...SCHLEY...STEWART...SUMTER...
TALBOT...TAYLOR...TROUP...UPSON...WEBSTER.

WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
POLK...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...SNELSON/BAKER
LONG TERM....01
AVIATION...BAKER
Hazardous weather outlook, Dec 25, 4:59 PM EST, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EST TUE DEC 25 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-262200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
459 PM EST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
...SEVERE THUNDERSTORMS LIKELY FOR MUCH OF NORTH AND CENTRAL GEORGIA
TONIGHT...

WEATHER HAZARDS EXPECTED...
ISOLATED TORNADOES...DAMAGING WINDS...AND LARGE HAIL TONIGHT.

DISCUSSION...
A STRONG STORM SYSTEM CONTINUED TO DEVELOP OVER THE LOWER
MISSISSIPPI VALLEY AND WILL BRING WIDESPREAD SHOWERS AND ISOLATED
TO SCATTERED THUNDERSTORMS TO MUCH OF NORTH AND CENTRAL GEORGIA
THROUGH WEDNESDAY AFTERNOON. A VERY STRONG SURFACE LOW PRESSURE
CENTER WILL MOVE FROM THE LOWER MISSISSIPPI VALLEY TO THE
TENNESSEE/KENTUCKY BORDER BY WEDNESDAY MORNING. AN ASSOCIATED
COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS NORTH AND CENTRAL
GEORGIA TONIGHT THROUGH WEDNESDAY. INSTABILITY AND VERTICAL WIND
SHEAR WILL INCREASE ACROSS THE REGION AND WILL BE ENOUGH FOR
ISOLATED SEVERE THUNDERSTORMS TO DEVELOP...MAINLY ACROSS WESTERN
GEORGIA BETWEEN 11 PM TONIGHT AND 5 AM WEDNESDAY MORNING...AND
ACROSS EASTERN GEORGIA BETWEEN 5 AM AND NOON WEDNESDAY.

AT THIS TIME...THE MAIN CONCERNS WILL BE ISOLATED TORNADOES AS
WELL AS STRONG DAMAGING WINDS IN EXCESS OF 60 MPH ALTHOUGH THERE
IS A HAIL THREAT AS WELL. IN ADDITION...ANTECEDENT RAINFALL IN
COMBINATION WITH THE CHRISTMAS NIGHT STORM SYSTEM COULD LEAD TO A
FEW RIVERS MAINLY OVER NORTH GEORGIA REACHING BANK FULL. AS THIS
IS A DEVELOPING SITUATION PLEASE STAY TUNED TO THE LATEST UPDATES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE SEVERE WEATHER WILL BE ONGOING WEDNESDAY MORNING AND FOCUSED
MAINLY ON EASTERN SECTIONS OF THE FORECAST AREA. ISOLATED
TORNADOES...60 MPH WINDS AND LARGE HAIL WILL REMAIN POSSIBLE
THROUGH MIDDAY. MUCH COLDER AIR WILL FILTER IN AND WINDY
CONDITIONS ARE EXPECTED ON WEDNESDAY. WRAP AROUND MOISTURE WILL
PROVIDE FOR A LIGHT RAIN AND SNOW MIX ACROSS THE HIGHER ELEVATIONS
OF NORTH GEORGIA WEDNESDAY NIGHT. AT THIS TIME LITTLE TO NO
ACCUMULATIONS ARE ANTICIPATED GIVEN BRIEF PERIOD OF PRECIPITATION.

THE NEXT STORM SYSTEM LOOKS TO BE A RAIN EVENT NEXT WEEKEND WITH
NO THUNDERSTORMS INDICATED AT THIS TIME. THERE AGAIN APPEARS TO BE
A SMALL WINDOW FOR A LIGHT MIXTURE FOR THE HIGHER ELEVATIONS OF
THE NORTHERN TIER AS THE STORM WINDS DOWN.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY AFTER
MIDNIGHT TONIGHT.

In the hours before

Special weather statement, Dec 25, 11:11 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1111 PM EST TUE DEC 25 2012

GAZ068-069-079-260445-
1111 PM EST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALBOT...PIKE AND
UPSON COUNTIES UNTIL 1145 PM EST...

AT 1100 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODLAND...MOVING NORTHEAST AT 65 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TALBOT...PIKE
AND UPSON COUNTIES THROUGH 1145 PM EST. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE ROWLAND...BIG LAZER CREEK WMA...WOODLAND...
SUNNYSIDE...PLEASANT HILL...SPREWELL BLUFF STATE PARK...HANNAHS
MILL...ATWATER...MOLENA...CREST...CONCORD...LIFSEY SPRINGS...
HILLTOP...MEANSVILLE AND ZEBULON. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3285 8461 3285 8456 3288 8451 3291 8451
      3292 8453 3301 8453 3321 8444 3321 8440
      3319 8437 3319 8425 3308 8424 3303 8427
      3299 8426 3273 8444 3280 8463
TIME...MOT...LOC 0408Z 204DEG 56KT 3286 8448

16
Special weather statement, Dec 26, 12:02 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1202 AM EST WED DEC 26 2012

GAZ078-089-260530-
1202 AM EST WED DEC 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MUSCOGEE AND
HARRIS COUNTIES UNTIL 1230 AM EST...

AT 1157 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLUMBUS...MOVING NORTHEAST AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MUSCOGEE AND
HARRIS COUNTIES THROUGH 1230 AM EST. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE LAUREL HILLS...GREEN ISLAND HILLS...HIGHLAND
PARK...AVONDALE...SAINT MARYS HILLS...BENNING PARK...BENNING
HILLS...CARTER ACRES...BATTLE PARK...CUSTER ROAD TERRACE...SAND
HILL...COLUMBUS...ROSE HILL...EDGEWOOD AND BIBB CITY. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3281 8484 3271 8469 3258 8469 3240 8489
      3237 8495 3237 8498 3239 8499 3243 8497
      3246 8501 3249 8500 3256 8504
TIME...MOT...LOC 0501Z 215DEG 44KT 3249 8496

16
Special weather statement, Dec 26, 12:40 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 AM EST WED DEC 26 2012

GAZ042-052-260615-
1240 AM EST WED DEC 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CARROLL AND HEARD
COUNTIES UNTIL 115 AM EST...

AT 1234 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF WARESVILLE...MOVING NORTHEAST AT
65 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CARROLL AND
HEARD COUNTIES THROUGH 115 AM EST. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE WARESVILLE...FROLONA...ROOSTERVILLE...EPHESUS...
BLACKJACK MOUNTAIN...TYUS...ROOPVILLE...BOWDON...JOHN TANNER STATE
PARK...CLEM...BOWDON JUNCTION...CARROLLTON...MOUNT ZION...TREASURE
LAKE AND ABILENE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3368 8521 3370 8515 3369 8511 3372 8506
      3378 8505 3368 8490 3366 8490 3320 8525
      3355 8532
TIME...MOT...LOC 0539Z 217DEG 56KT 3330 8540

16
Special weather statement, Dec 26, 12:46 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 AM EST WED DEC 26 2012

GAZ066-067-078-089-090-260615-
1246 AM EST WED DEC 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TROUP...
MUSCOGEE...MERIWETHER...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 115
AM EST...

AT 1238 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES WEST OF LAKE HARDING TO 31 MILES
SOUTHWEST OF FORT BENNING/LAWSON ARMY AIR FIELD...MOVING NORTHEAST AT
65 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS
TROUP...MUSCOGEE...MERIWETHER...CHATTAHOOCHEE AND HARRIS COUNTIES
THROUGH 115 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE WEST POINT...CANNONVILLE...STATE LINE PARK...LONG CANE...
PIEDMONT HEIGHTS...GOAT ROCK LAKE...LAKE HARDING...WHITESVILLE-PINE
LAKE...JONES CROSSROADS...SMITHS CROSSROAD...BAUGHS CROSSROADS...
ABBOTTSFORD...MOUNTAIN HILL...WARES CROSSROADS AND LAGRANGE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3313 8470 3223 8470 3223 8492 3227 8490
      3232 8501 3243 8497 3246 8501 3252 8501
      3264 8511 3267 8510 3269 8512 3273 8512
      3275 8515 3278 8513 3281 8517 3284 8516
      3287 8519 3312 8524
TIME...MOT...LOC 0544Z 227DEG 58KT 3277 8515 3245 8519
          3211 8527

16
Special weather statement, Dec 26, 1:14 AM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 AM EST WED DEC 26 2012

GAZ066-067-078-089-090-102-260645-
114 AM EST WED DEC 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TROUP...
STEWART...MUSCOGEE...MERIWETHER...CHATTAHOOCHEE AND HARRIS COUNTIES
UNTIL 145 AM EST...

AT 111 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM WEST POINT TO 8 MILES SOUTHWEST OF FLORENCE
MARINA STATE PARK...MOVING NORTHEAST AT 55 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS
TROUP...STEWART...MUSCOGEE...MERIWETHER...CHATTAHOOCHEE AND HARRIS
COUNTIES THROUGH 145 AM EST. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE GREEN ISLAND HILLS...COLUMBUS...GOAT ROCK LAKE...LAKE
HARDING...LONG CANE...PIEDMONT HEIGHTS...WEST POINT...BIBB CITY...
FORT BENNING/LAWSON ARMY AIR FIELD...LAUREL HILLS...AVONDALE...
MOUNTAIN HILL...ROSE HILL...HIGHLAND PARK AND BENNING PARK. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3192 8493 3197 8497 3197 8504 3200 8507
      3213 8507 3227 8490 3232 8501 3243 8497
      3264 8511 3267 8510 3275 8515 3278 8513
      3287 8519 3309 8523 3310 8470 3192 8470
TIME...MOT...LOC 0613Z 221DEG 48KT 3289 8511 3271 8505
          3252 8499 3229 8499 3205 8515

16
Special weather statement, Dec 26, 1:47 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 AM EST WED DEC 26 2012

GAZ089>091-102-103-260715-
147 AM EST WED DEC 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WEBSTER...
STEWART...MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES UNTIL 215 AM
EST...

AT 143 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM EELBECK/WEST FORT BENNING TO PROVIDENCE
CANYON STATE PARK...MOVING EAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE OCCASIONAL CLOUD TO
GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS
WEBSTER...STEWART...MUSCOGEE...MARION AND CHATTAHOOCHEE COUNTIES
THROUGH 215 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE PROVIDENCE CANYON STATE PARK...JAMESTOWN/SOUTH FORT
BENNING...EELBECK/WEST FORT BENNING...CUSSETA...VISTA TERRACE...
COLUMBUS METROPOLITAN AIRPORT...HIGHLAND PARK...SAINT MARYS HILLS...
BENNING PARK...BENNING HILLS...CUSTER ROAD TERRACE...SAND HILL...
UPATOI...NORTH FORT BENNING AND MIDLAND. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3194 8495 3222 8495 3227 8490 3230 8495
      3257 8495 3257 8469 3255 8467 3253 8468
      3252 8469 3253 8465 3252 8457 3255 8456
      3256 8445 3251 8444 3203 8462 3194 8469
      3192 8492
TIME...MOT...LOC 0646Z 249DEG 33KT 3246 8470 3226 8479
          3208 8492

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:22 PM ESTSpecial Weather StatementFFCTroup23 min
Dec 25, 9:50 PM ESTSpecial Weather StatementFFCCoweta, Troup25 min
Dec 25, 11:11 PM ESTSpecial Weather StatementFFCPike34 min
Dec 26, 12:02 AM ESTSpecial Weather StatementFFCMuscogee28 min
Dec 26, 12:40 AM ESTSpecial Weather StatementFFCCarroll35 min
Dec 26, 12:46 AM ESTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee, Troup29 min
Dec 26, 1:14 AM ESTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee, Stewart, Troup31 min
Dec 26, 2:10 AM ESTRiver Flood WarningFFCForsyth12 hr
Dec 26, 2:10 AM ESTRiver Flood WarningFFCForsyth, Fulton10 hr
Dec 26, 3:27 AM ESTSpecial Weather StatementFFCSumter33 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.